Alert archive / Alabama / River Flood Warnings in 2019
River Flood Warning 34, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Apr 19, 2019, 9:01 PM CDT for Clarke County, Monroe County, Wilcox County, Alabama. It took effect at Apr 22, 2019, 11:00 PM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2019, 9:01 PM CDT (02:01 UTC)
- In effect from
- Apr 22, 2019, 11:00 PM CDT
- Expired
- Apr 20, 2019, 10:13 AM CDT
- In force
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 111 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alabama River near Claiborne Dam (CLBA1). The gauge peaked at 35.88 ft at Apr 21, 2019, 10:00 AM CDT.
- Action stage
- 35 ft
- Minor stage
- 42 ft
- Moderate stage
- 48 ft
- Major stage
- 52 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02428401, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
901 WGUS44 KMOB 200201 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Mobile, AL 901 PM CDT Fri Apr 19 2019 ...The National Weather Service in Mobile has issued a flood warning for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and Wilcox Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-210200- /O.NEW.KMOB.FL.W.0034.190423T0400Z-190424T1240Z/ /CLBA1.1.ER.190423T0400Z.190423T1800Z.190424T0640Z.NO/ 901 PM CDT Fri Apr 19 2019 The National Weather Service in Mobile has issued a * Flood Warning for The Alabama River Near Claiborne Dam - Tailwater * From Monday evening until Wednesday morning * At 8 PM Friday the stage was...30 feet. * Minor flooding is forecast * Flood stage is 42 feet. * Forecast to rise above flood stage Monday before midnight and continue to rise near 42.6 feet by Tuesday afternoon. The river will fall below flood stage by Wednesday morning. * At 35 feet...Flooding of pastureland begins along the lower Alabama River. * At 40 feet...Considerable flooding of agricultural land. * At 42 feet...Water begins to inundate the Eureka Landing community. * At 43 feet...Access to Eureka Landing community stops with access cut off. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
1 follow-up statement
476 WGUS84 KMOB 201513 FLSMOB Flood Statement National Weather Service Mobile, AL 1013 AM CDT Sat Apr 20 2019 ...The flood warning is cancelled for the following rivers in Alabama... Alabama River Near Claiborne Dam - Tailwater affecting Clarke...Monroe and Wilcox Counties. .Recent heavy rains have caused significant rises along the river. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... Stay tuned to developments by listening to NOAA Weather radio. && ALC025-099-131-201543- /O.CAN.KMOB.FL.W.0034.000000T0000Z-190424T1240Z/ /CLBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1013 AM CDT Sat Apr 20 2019 The Flood Warning is cancelled for The Alabama River Near Claiborne Dam - Tailwater * until Wednesday morning. * At 9 AM Saturday the stage was 33.1 feet. * Flood stage is 42 feet. * At 40 feet...Considerable flooding of agricultural land. && LAT...LON 3184 8756 3184 8738 3146 8753 3114 8786 3114 8797 3150 8766 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Apr 19, 6:15 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 19, 6:15 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
615 PM CDT Fri Apr 19 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...
00Z issuance...VFR conditions prevail through the period. Sparse
showers with the potential for strong gusty winds will mostly
affect the southern portion of the area through the evening hours.
Dry conditions otherwise prevail. Northwesterly winds 5 to 10
knots tonight increase to around 15 knots on Saturday. /29
&&
.PREV DISCUSSION... /issued 401 PM CDT Fri Apr 19 2019/
NEAR TERM /Now Through Saturday/...Upper level trof axis was
aligned over the TN River Valley today. East of the upper trof, deep
frontal wave of low pressure (~998 mb) was positioned over the
southern Appalachians with extensive comma-head wrap around clouds
rotating southeastward over the central Gulf coast. Radar also shows
a southeastward motion of isolated to scattered showers. With the
upper level cold core system atop the area, steep mid level lapse
rates lends support for some potential of isolated thunder the
remainder of the afternoon, especially where we see breaks in the
overcast. The environment also supports small hail making it down to
the surface if decent updrafts do develop given very favorable low
wet bulb zero heights. Something forecasters will be watching thru
the remainder of the afternoon. The risk of severe weather though is
low. Going into tonight, clouds look to hold thru much of the night
along with much cooler temperatures as lows dip into the mid 40s
north of the coast. These numbers are some 7 to 10 degrees below
climatology. A small chance of light showers continue. The upper
level storm system lifts more to the northeast up across the OH
River Valley on Saturday. Clouds move out and sunny skies open up
the weekend with Saturday's highs ranging from the upper 60s to
lower 70s, also well below seasonal. /10
SHORT TERM /Saturday night Through Monday night/...Temps will
warm back into the upper 70s to near 80 on Monday as upper ridging
builds over the area. At the sfc, high pressure will dominate,
keeping dry and clear conditions across the area. /13
LONG TERM /Tuesday Through Friday/...High pressure will move east
of the area by the middle of next week as an upper trough moves
into the plains. This will allow moisture to begin to return to
the area as a southerly flow develops. The upper trough and
associated sfc cold front approach the area late in the period
with rain chances increasing. The GFS is much more progressive
than the ECMWF, which develops an upper low over the southeast and
moves it slowly east. /13
MARINE...Hazards in the near term will continue to be moderate
to strong northwest flow due to the difference in pressure between
the deep wave of frontal low pressure lifting slowly northeast up
into the Appalachians and high pressure over southern TX. Seas
remain elevated. No changes made to small craft advisories. Marine
conditions improve by Sunday and continue into the middle of next
week as high pressure sets up. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 6 AM CDT Saturday for ALZ265-266.
FL...High Rip Current Risk until 6 AM CDT Saturday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>636.
Small Craft Advisory until 11 PM CDT Saturday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Apr 19, 5:57 AM CDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 557 AM CDT Fri Apr 19 2019 ALZ265-266-FLZ202-204-206-201100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 557 AM CDT Fri Apr 19 2019 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Surf Advisory. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-201100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 557 AM CDT Fri Apr 19 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-201100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 557 AM CDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ650-655-670-675-201100- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 557 AM CDT Fri Apr 19 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM CDT SATURDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
In the hours before
Special weather statement, Apr 19, 5:05 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
505 PM CDT Fri Apr 19 2019
MSZ078-192245-
Stone MS-
505 PM CDT Fri Apr 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN STONE COUNTY UNTIL 545 PM CDT...
At 505 PM CDT, the strong thunderstorm was located 7 miles east of
Poplarville, moving southeast at 40 mph.
Dime size hail and winds gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
McHenry.
LAT...LON 3087 8934 3068 8897 3068 8924 3065 8924
3065 8934
TIME...MOT...LOC 2205Z 304DEG 33KT 3080 8942Special weather statement, Apr 19, 5:41 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
541 PM CDT Fri Apr 19 2019
ALZ266-192300-
Baldwin Coastal AL-
541 PM CDT Fri Apr 19 2019
...GUSTY WINDS WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL
BALDWIN COUNTY UNTIL 600 PM CDT...
At 539 PM CDT, Strong gusty winds up to 45 mph will affect the Fort
Morgan peninsula and nearby areas until 6 pm CDT.
Locations impacted include...
Gulf Shores and Bon Secour.
LAT...LON 3026 8777 3030 8773 3030 8774 3029 8775
3033 8781 3035 8781 3028 8755 3025 8766
3024 8773 3026 8770 3026 8771 3024 8774
3024 8782 3023 8780 3023 8788
TIME...MOT...LOC 2239Z 302DEG 36KT 3023 8776Special weather statement, Apr 19, 5:44 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
544 PM CDT Fri Apr 19 2019
FLZ203-204-192330-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
544 PM CDT Fri Apr 19 2019
...GUSTY WINDS WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL SANTA
ROSA COUNTY UNTIL 630 PM CDT...
At 543 PM CDT, Strong gusty winds up to 40 mph associated with rain
showers will affect central Santa Rosa county until 630 pm CDT.
Locations impacted include...
Milton, Bagdad, Point Baker, Pea Ridge and Roeville.
LAT...LON 3058 8699 3058 8700 3060 8702 3059 8703
3057 8700 3055 8702 3064 8726 3071 8727
3072 8729 3083 8725 3074 8679 3047 8680
TIME...MOT...LOC 2243Z 288DEG 28KT 3073 8721Special weather statement, Apr 19, 6:41 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
641 PM CDT Fri Apr 19 2019
MSZ075-076-079-200030-
Perry MS-Greene MS-George MS-
641 PM CDT Fri Apr 19 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHEASTERN PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL
730 PM CDT...
At 641 PM CDT, the strong thunderstorm was located over Beaumont, or
15 miles south of Richton, moving southeast at 35 mph.
Winds gusts of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Lucedale, Beaumont and McLain.
LAT...LON 3124 8891 3095 8842 3088 8842 3073 8856
3074 8861 3110 8905
TIME...MOT...LOC 2341Z 309DEG 31KT 3113 8892Local storm report, Apr 19, 8:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOBILE AL
834 PM CDT FRI APR 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 1 ENE PINTO ISLAND 30.68N 88.01W
04/18/2019 M64 MPH GMZ630 AL MESONET
MESONET STATION FW3662 NEAR PINTO ISLAND
RECORDED A WIND GUST OF 64 MPH.
0830 PM MARINE TSTM WIND FORT MORGAN 30.23N 88.03W
04/18/2019 M61 MPH BALDWIN AL MESONET
MARINE THUNDERSTORM WIND GUST OF 61MPH
MEASURED AT FMOA1 ON FORT MORGAN, AL.
0722 PM TSTM WND GST 1 ESE I65 AND AIRPORT B 30.67N 88.12W
04/18/2019 M57 MPH MOBILE AL MESONET
MESONET STATION EW8738 NEAR AIRPORT BLVD AND
I65 REPORTS A WIND GUST OF 57 MPH.
0901 PM TSTM WND DMG GREENVILLE 31.83N 86.62W
04/18/2019 BUTLER AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES
DOWN IN AND AROUND GREENVILLE, AL. TIME
ESTIMATED BY RADAR.
0833 PM TSTM WND DMG SEMINOLE 30.52N 87.47W
04/18/2019 BALDWIN AL PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
SEMINOLE. REPORTS OF DOWNED POWER LINES NEAR
SEMINOLE. TIME ESTIMATED BY RADAR.
0806 PM TSTM WND DMG 3 SE DREWRY 31.45N 87.23W
04/18/2019 CONECUH AL FIRE DEPT/RESCUE
BERMUDA FIRE DISPATCHED TO A TREE DOWN
BETWEEN COUNTY RD. 5 AND COUNTY RD. 7 ON
CPNECUH CO. TIME ESTIMATED BY RADAR.
0759 PM TSTM WND DMG 3 SE DOUGLASVILLE 30.83N 87.74W
04/18/2019 BALDWIN AL EMERGENCY MNGR
TREES DOWN IN THE PINE GROVE COMMUNITY IN
BALDWIN CO. AL. TIME ESTIMATED BY RADAR.
0736 PM TSTM WND DMG STOCKTON 30.99N 87.86W
04/18/2019 BALDWIN AL BROADCAST MEDIA
VIEWER REPORTS TREES DOWN IN STOCKTON, AL
VIA BROADCAST MEDIA. TIME ESTIMATED BY
RADAR.
0715 PM TSTM WND DMG 1 ESE MEDAL OF HONOR PA 30.65N 88.16W
04/18/2019 MOBILE AL PUBLIC
REPORTS OF MULTIPLE TREES DOWN, SOME ON
RESIDENCES NEAR COTTAGE HILL RD AND
UNIVERSITY DR. REPORT VIA SOCIAL MEDIA AND
TIME ESTIMATED BY RADAR.
0711 PM TSTM WND DMG 1 S I65 AND AIRPORT BLV 30.66N 88.13W
04/18/2019 MOBILE AL BROADCAST MEDIA
WIND DAMAGE TO AN AWNING NEAR A HALLS
MOTORSPORTS STORAGE BUILDING. TIME ESTIMATED
BY RADAR.
0710 PM TSTM WND DMG 2 SE MEDAL OF HONOR PAR 30.64N 88.17W
04/18/2019 MOBILE AL PUBLIC
REPORTS OF A TREE ON A HOME ON COTTAGE HILL
ROAD AND ANOTHER ON LONGLEAF RD. REPORT VIA
SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.
0710 PM TSTM WND DMG SPRING HILL COLLEG 30.70N 88.14W
04/18/2019 MOBILE AL BROADCAST MEDIA
PICTURE OF A LARGE TREE BLOCKING ROADWAY AT
OLD SHELL RD AND MCGREGOR AVE. REPORT VIA
SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.
0705 PM TSTM WND DMG 1 NE MEDAL OF HONOR PAR 30.66N 88.17W
04/18/2019 MOBILE AL PUBLIC
PICTURES OF SEVERAL LARGE TREES AND TREE
LIMBS DOWN ALONG WESTBURY DR. REPORT VIA
SOCIAL MEDIA AND TIME ESTIMATED BY RADAR.
0700 PM TSTM WND DMG 5 ESE COFFEEVILLE 31.74N 88.01W
04/18/2019 CLARKE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TREE DOWN NEAR
HIGHWAY 84 AND WINN RD. TIME ESTIMATED BY
RADAR.
0700 PM TSTM WND DMG 2 SW UNIVERSITY OF SOUT 30.68N 88.21W
04/18/2019 MOBILE AL AMATEUR RADIO
RADIO OPERATOR REPORTS TREES DOWN IN AND
AROUND PROVIDENCE ESTATES DR. TIME ESTIMATED
BY RADAR.
0700 PM TSTM WND DMG 2 SE MAGNOLIA GROVE GOL 30.72N 88.19W
04/18/2019 MOBILE AL PUBLIC
PUBLIC REPORT OF TREE BLOWN DOWN, CAUSING
DAMAGE TO AWNING OF HOME.
0654 PM TSTM WND DMG 4 SSE TOPTON 31.23N 88.13W
04/18/2019 WASHINGTON AL EMERGENCY MNGR
A FEW TREES UPROOTED AND LARGE OAK BRANCHES
BLOWN DOWN ON RUFFIN ODOM ROAD. THERE WAS
ALSO DAMAGE TO THE TIN ROOF OF AN OUTDOOR
BUILDING.
0558 PM TSTM WND DMG BENNDALE 30.87N 88.81W
04/18/2019 GEORGE MS UTILITY COMPANY
POWER COMPANY REPORTS TREES DOWN ON POWER
LINES NEAR BENNDALE, MS. TIME ESTIMATED BY
RADAR.
0532 PM TSTM WND DMG 1 NNE SAND HILL 31.35N 88.76W
04/18/2019 GREENE MS EMERGENCY MNGR
LARGE TREE DOWN BLOCKING HIGHWAY 42 IN SAND
HILL. TIME ESTIMATED BY RADAR.
0515 PM TSTM WND DMG RICHTON 31.35N 88.94W
04/18/2019 PERRY MS BROADCAST MEDIA
TREES DOWN AND ROOF DAMAGED IN THE TOWN OF
RICHTON. REPORT VIA SOCIAL MEDIA AND TIME
ESTIMATED BY RADAR.
0500 PM TSTM WND DMG RUNNELSTOWN 31.38N 89.11W
04/18/2019 PERRY MS EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES REPORTED DOWN
IN RUNNELSTOWN. ALSO MULTIPLE TREES ON A
HOME AND A BARN DAMAGED. TIME ESTIMATED BY
RADAR.
&&Nearby
River Flood Warnings in Alabama, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.